Alert archive / Illinois / River Flood Warnings in 2013

River Flood Warning 24, NWS St. Louis, MO

March 10, 2013Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 10, 2013, 8:15 PM CDT for Brown County, Illinois. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2013, 8:15 PM CDT (01:15 UTC)
Expired
Mar 13, 2013, 10:00 AM CDT
In force
62 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Ripley (RIPI2).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WGUS43 KLSX 110115
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT SUN MAR 10 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION THE 
PAST 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-120115-
/O.NEW.KLSX.FL.W.0024.130311T0115Z-130313T1500Z/
/RIPI2.1.ER.130310T2330Z.130311T1800Z.130312T1500Z.NO/
815 PM CDT SUN MAR 10 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LA MOINE RIVER AT RIPLEY
* UNTIL WEDNESDAY MORNING.
* AT  7:45 PM SUNDAY THE STAGE WAS 22.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE TUESDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  FARMLAND FLOODING AND RURAL 
  DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.

&&
 
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/11  03/12  03/13  03/14  03/15

LA MOINE RIVER
  RIPLEY          22.0   22.10      22.2   22.1   21.4   20.7   16.0
3 follow-up statements
406 
WGUS83 KLSX 111637
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...


  LA MOINE RIVER AT RIPLEY


.THIS FLOOD WARNING IS A RESULT OF SNOW MELT AND 1.5 TO 3 INCHES OF
PRECIPITATION THE PAST 48 HOURS AND NO PRECIPITATION INCHES FORECAST
IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-121637-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-130313T1200Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T1200Z.NO/
1137 AM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY
* UNTIL WEDNESDAY MORNING.
* AT 10:45 AM MONDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE TUESDAY MORNING.

&&
 
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

LA MOINE RIVER
  RIPLEY          22.0   22.48      22.0   21.4   20.4   16.4   11.7
335 
WGUS83 KLSX 120251
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY 

.THIS FLOOD WARNING IS A RESULT OF PAST SNOW MELT AND RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-130251-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-130313T0900Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T0900Z.NO/
951 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE LA MOINE RIVER AT RIPLEY
* UNTIL THE PRE-DAWN HOURS OF EARLY TUESDAY MORNING.
* AT  8:45 PM MONDAY THE STAGE WAS 22.2 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.

&&
 
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

LA MOINE RIVER
  RIPLEY          22.0   22.22      21.9   21.2   20.2   16.1   11.8
258 
WGUS83 KLSX 120927
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT TUE MAR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY

.THIS IS THE FINAL STATEMENT ON THIS FLOOD WARNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC009-120957-
/O.CAN.KLSX.FL.W.0024.000000T0000Z-130313T0900Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T0545Z.NO/
427 AM CDT TUE MAR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LA MOINE RIVER AT RIPLEY.
* AT  3:45 AM TUESDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:45 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
  MORNING.
&&
 
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

LA MOINE RIVER
  RIPLEY          22.0   21.82      21.9   21.2   20.2   16.1   11.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:47 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SUN MAR 10 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 359 PM CDT SUN MAR 10 2013

SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT
NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE
SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE
THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z
MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD
FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND
PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS.

THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF
SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN
BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING.  BEST
DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW
TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST
AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE
EXPECTED.

ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS
ENDED OVER THE WATCH AREA. ADDITIONAL VERY BRIEF SHOT OF RAIN WILL
FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE
NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE
MINOR. SO...WATCH HAS BEEN CANCELLED.

BYRD/TRUETT

&&

.LONG TERM...(MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 359 PM CDT SUN MAR 10 2013

(MONDAY-WEDNESDAY)

SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF
THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO
WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP
INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A
CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS
OF THE CWA.

WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS
CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL
MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM.  LATEST FORECAST
SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS
AFTERNOON...BUT ELSEWHERE IT APPEARS THAT CLEARING WILL BE DELAYED
UNTIL THE OVERNIGHT HOURS.

THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS
UPPER TROF DEEPENS OVER EAST COAST.  SHORTWAVE ZIPPING THROUGH THE
REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A
WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK.  WITH WEAK
DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP
THREAT WITH THIS SYSTEM.  TEMPERATURE-WISE...NET RESULT OF THE
WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL
REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR.  HIGHS WILL
RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE
LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S.

(THURSDAY-SUNDAY)
MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW
AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE
UPCOMING WEEKEND.  INITIALLY...ON THURSDAY AND FRIDAY...EWD
PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER
TEMPS...TO SURGE INTO THE AREA.  HIGHS SHOULD CLIMB 5-10 DEGREES
ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM
THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN
OZARKS.  NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE
MID 30S TO MID 40S.

WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE
WESTERLIES BECOME ESTABLISHED OVER THE CONUS.  THIS WILL ALLOW
FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID
MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE
IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE
RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND
HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA
DURING THIS TIME.

TRUETT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 627 PM CDT SUN MAR 10 2013

TEMPORARY IMPROVEMENT IN CIGS AT SOME TAF SITES IS EXPECTED TO
LAST FOR THE NEXT HOUR OR SO BASED ON SATELLITE TRENDS BUT CIGS
WILL QUICKLY FALL BACK TO MVFR/IFR TONIGHT WITH THE ARRIVAL OF A
LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF A
DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS
CENTRAL MO AND WILL REACH KUIN/KSUS/KCPS BEFORE 04Z IF IT HOLDS
TOGETHER. WINDS THEN TURN WLY TONIGHT AFTER FROPA. SOME LIGHT SNOW
IS POSSIBLE AT KUIN TONIGHT. CIGS WILL GRADUALLY IMPROVE TOMORROW
THROUGH THE DAY AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY
FROM THE AREA AND DRIER AIR SPREADS EWD INTO MO/IL.

SPECIFICS FOR KSTL...TEMPORARY IMPROVEMENT IN CIGS AT TAF ISSUANCE IS
EXPECTED TO LAST FOR THE NEXT HOUR OR SO DUE TO THE DRY SLOT
MOVING OVERHEAD. CIGS WILL FALL TO MVFR/IFR THIS EVENING WITH THE
ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK
SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS
DVLPD ACROSS CENTRAL MO AND WILL REACH KSTL BETWEEN 01-04Z IF IT
HOLDS TOGETHER. CDFNT WILL LIKELY REACH KSTL AROUND 06Z WITH WINDS
BECOMING WLY AFTER FROPA. A FEW FLURRIES ARE POSSIBLE OVERNIGHT
HOWEVER THE PCPN SHOULD HAVE ENDED BY THE TIME THE COLD AIR
ARRIVES. CIGS WILL GRADUALLY IMPROVE TOMORROW WITH CLRG SKIES
POSSIBLE AFTER 12/00Z.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN MAR 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 PM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME
NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW
LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TRUETT

In the hours before

Local storm report, Mar 10, 3:19 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       6 ENE MARTHASVILLE      38.66N  90.95W
03/10/2013  M1.21 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            SINCE AROUND MIDNIGHT LAST NIGHT

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike7 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXCalhoun8 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXCalhoun7 days
Mar 11, 12:01 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey7 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXPike8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXPike8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXJersey8 days

Nearby

River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.